Hello from West Yorks UK

zaphod
zaphod Member Posts: 4
edited 28. Dec 2011, 21:44 in Say Hello Archive
Hi all, I`m a 48 year old man with widespread OA, I hope that if I can share my experience with various Medications and help others to find what suits them.
I`m currently on 100mg Zomorph bd, plus 10-20mg Sevredol PRN for breakthrough, and Paracetamol for headaches etc.
My doctor, changed me from MSTcontinus to Zomorph last month, this was at my annual medicines review, I was not having any problems with MST, and was taking them as prescribed, and getting quite good pain control, without many side effects. Also, was more mobile, lost weight, and managing to be a bit more physically active.
According to the Pharmacist, doctors around here are changing patients from MST to Zormorph, because they are approx 30% cheaper (net). I don`t think Zomorph are as good, it`s true you get the same amount of Morphine in a 12 hr period, but I find that Zomorph doesn`t really start to work until 4hrs after taking them, whereas MST gradually built up taking from 1 hr (to notice any analgesia, `till 3hrs when they were fully working), Zomorph, also seems to wear off just as rapidly. I think the profiles of analgesia are quite different.
Anyone else noticed this?, or had similar problems?

All the best
Paul
"Zaphod`s just this guy y`know"

Comments

  • prefabkid47
    prefabkid47 Member Posts: 1,316
    edited 30. Nov -1, 00:00
    Hi Paul
    Welcome to the forum.You will find us a friendly supportive crowd here and have gained our knowledge from personal experiences.
    I have OA and RA,but am only on methotrexate,but am sure others may help.
    Hope people pick up your thread here,most post on the LWA forum.Best of luck.
    Ron
    ''Beer is proof that God loves us and wants us to be happy''. Benjamin Franklin (1706-1790)
  • skezier
    skezier Member Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Paul,

    Welcome from me as well.... i a late cus I don;t often wonder in here I am ashamed to say :oops:

    The money pinching can really effect our meds eh? They tried recently to change my Pregabs cus they are so expensive.... i kicked cus they work and thankfully i have a rumo who tends to not like the gp's messing with the meds he prescribes....

    they left it as it was but I have other drugs, they changed one lot and they didn't work near as well.... I told them and they changed them back so there is hope.

    I also have widespread oa (and pa no competing with it) and know it hurts :wink: Over on living with we would welcome your input of helping and experience. Nice to meet you, Cris x
  • zaphod
    zaphod Member Posts: 4
    edited 30. Nov -1, 00:00
    skezier wrote:
    Hi Paul,

    Welcome from me as well.... i a late cus I don;t often wonder in here I am ashamed to say :oops:

    The money pinching can really effect our meds eh? They tried recently to change my Pregabs cus they are so expensive.... i kicked cus they work and thankfully i have a rumo who tends to not like the gp's messing with the meds he prescribes....

    they left it as it was but I have other drugs, they changed one lot and they didn't work near as well.... I told them and they changed them back so there is hope.

    I also have widespread oa (and pa no competing with it) and know it hurts :wink: Over on living with we would welcome your input of helping and experience. Nice to meet you, Cris x


    Hi Cris, the problem I have with all Morphine based meds, are that I find that if I take them after early afternoon, I cannot sleep, even with 15mg of Zopicloe, (strange I know but unfortunately that`s the way I am). Although the MST gave little analgesia after 12hrs, I found that I could quite easily get through the night using Paracetamol, as my Arthritis was less painful due to no/little movement, and less load on the joints.
    In fact, I found I wouldn`t experience any problems for near to 24hrs (I`m talking of typical Morphine withdrawals; sweats diarrhea etc. etc.) . However, the Zomorph seem to "fall off a cliff" after nearly exactly 12hrs, so I have to take them exactly every 12hrs, or else I have a horrible time, and am relying on my B/through meds more than I would like to.
    As for the savings this change has made, well I suppose a net saving of 16 quid approx a month adds up.
    As for Pregabalin, I personally wouldn`t take it, and I told my Gp this when he once brought it up. My dad takes the maximum dose, and he says it gives him possibly 50% pain relief, but the side effects seem to be quite profound, He`s become very forgetful, argumentative, and can sometimes be quite cruel to my Mother.
    I understand that money is tight for the NHS, and everyone else, but just to give you an example of how short-sighted some of these prescribing changes are, I asked for 100g of Dermovate for my eczema, I usually get 2 x 100g a year. This time he was only prepared to give me 30g, obviously if I am going to need 12 x 30g a year, the costs of the Ointment may work out the same, but the Pharmacy charges have increased by 600% (if my maths is right).

    All the best
    Paul
    "Zaphod`s just this guy y`know"
  • skezier
    skezier Member Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Paul,

    Your right they have increased what your meds cost there for sure so its a shame they couldn;t give you what works and the 2 Dermovate a year might almost cancel it out if the costings of 30 mgs were taken into account....

    they have their own systems and they never make sense to me.

    I think it might be worth you talking to them about the med change and see if they would go back to the one that helped you better? They might do if you explain it all to them.

    Ah the pregabs... I been on them now for just over 3 years and used to work my way through the side effects but luckily it never has changed my personality. I think that would be one side effect too far for me but I do forgive them anything as they are, for me , the most effective thing I have ever had to date. It did take me 9 months to get to the max dose mind. they are quiet strong but they seem to suit me somehow.

    I hope your Dad is no longer on them and has reverted back to his normal self though?

    I hope the new meds either work out better for you or you can get your old ones back. Cris x